Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 15, 2023, 2:37 AM CST for 4 counties in Texas. It took effect at Jan 15, 2023, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 2:37 AM CST (08:37 UTC)
- In effect from
- Jan 15, 2023, 9:00 AM CST
- Expired
- Jan 15, 2023, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070 WWUS74 KBRO 150837 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 237 AM CST Sun Jan 15 2023 TXZ251-253>255-351-354-355-451-454-455-160100- /O.NEW.KBRO.WI.Y.0002.230115T1500Z-230116T0100Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 237 AM CST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... * WHAT...South to southeasterly winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo Counties. * WHEN...From 9 AM this morning to 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
996 WWUS74 KBRO 160056 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 656 PM CST Sun Jan 15 2023 TXZ251-253>255-351-354-355-451-454-455-160200- /O.EXP.KBRO.WI.Y.0002.000000T0000Z-230116T0100Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 656 PM CST Sun Jan 15 2023 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... Winds have began to diminish across the region falling below Wind Advisory criteria. We could still see some breezy conditions through this evening into tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 10:31 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 14, 10:31 PM CST, 4 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1031 PM CST Sat Jan 14 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Sunday night)
Issued at 153 PM CST Sat Jan 14 2023
Tranquil conditions prevail across the region this afternoon as a
very dry airmass remains in place. The precipitable water value from
the 12Z/BRO sounding was only 0.37 inches this morning. Surface high
pressure centered across the ArkLaMiss region early this afternoon,
has allowed a modest onshore flow to develop. This should allow high
temperatures this afternoon to reach normal levels, in the lower
70s.
A 500mb short-wave trough will move over the the Great Basin tonight
as surface low pressure develops across the Plains. The pressure
gradient is expected to strengthen late tonight and especially on
Sunday. Tonight will be clear and cool with low temperatures ranging
from the lower 50s across the northern Ranchlands, middle 50s in the
populated areas of the Rio Grande Valley and the lower 60s near the
coast.
Models continue to indicate that a 35 to 40 knot low-level jet
around 925mb will develop and mix down on Sunday. Sunday will be
sunny and breezy to windy, especially near the coast. A Wind
Advisory will likely be needed near the coast on Sunday. High
temperatures on Sunday will range from the middle/upper 70s and
lower 80s. Sunday night will be mild with lows in the mid to upper
50 across portions of the Rio Grande Plains to the 60s elsewhere.
&&
.LONG TERM...
(Monday through next Saturday)
Issued at 153 PM CST Sat Jan 14 2023
A modest-strong 35-40kt low-level jet will be situated over South
Texas at the start of the long-term period on Monday morning. As
mixing occurs late in the morning, southerly surface winds will
become breezy and gusty through the early-mid afternoon hours,
especially across the coastal counties. Wind speeds/gusts aren’t
expected to be nearly as gusty as on Sunday as the low-level jet
significantly weakens and exits the area by mid-afternoon. Thus, a
Wind Advisory is not anticipated at this time. As stated in the
previous long-term AFD discussion, guidance continues to indicate
a dryline moving across the western counties of Deep South Texas
(pushing near the I-69C corridor) during the afternoon on Monday,
dropping dewpoint temperatures into the mid-upper 40s and lower
50s. Winds will turn more southwesterly/westerly behind the
dryline, but should remain light and help keep fire weather
concerns low. Will continue to monitor RH and wind speed trends
over the next 24-48 hours. With drier and more compressed air
behind the dryline, ambient air temperatures may spike into the
upper 80s in the afternoon, especially in Starr and Zapata
Counties. The dryline retreats westward by early evening with
better moisture return Monday night.
The next mid/upper-level trough moves over the Great Basin/Four
Corners Region on Tuesday and eventually over the Plains on
Wednesday. At the surface, an area of low pressure will develop
across the Southern Plains Tuesday afternoon. This will cause
southerly winds to become breezy again, especially on Wednesday
when the surface low strengthens over Oklahoma. The low will
progress northeastward Wednesday evening and drag a cold front
through Texas, bringing it through the RGV and Deep South Texas
early-mid Thursday morning. With very little moisture to work with
ahead of the approaching front, precipitation chances are almost
non-existent and best chances will mostly be concentrated over
the Gulf waters on Wednesday. The relatively weak cold front will
bring in slightly cooler and a shot of drier air Thursday and
Friday with both high & low temperatures still expected to be
slightly above seasonal average both days. Southeast winds quickly
return by Friday afternoon, increasing low-level moisture ahead
of another cold front, which is forecast to push through Deep
South Texas Saturday morning. Early indications from deterministic
forecast models show a slightly better chance of showers, though
low QPF values, ahead of and just behind the cold front Friday
evening into Saturday; best chances will occur along the coast
and offshore.
&&
.AVIATION...
(06Z TAFS)
Issued at 1025 PM CST Sat Jan 14 2023
VFR conditions will prevail through the TAF period. The main story
will be the increasing winds on Sunday due to an increased
pressure gradient and low level jet. Breezy to windy conditions
are expected with gusts to around 35 kts beginning around noon
into the early evening.
&&
.MARINE...
Issued at 153 PM CST Sat Jan 14 2023
(Now through Sunday Night)...Favorable conditions will continue
along the Lower Texas Coast through early evening. Conditions will
then become more adverse later tonight through Sunday night as
low pressure develops across the Plains. The strengthening
pressure gradient will result in moderate to strong southerly
winds overnight into Sunday night. Small Craft Exercise Caution
conditions are expected for all of the coastal waters this
evening. A Small Craft Advisory has been issued for the Gulf
waters starting at midnight tonight. Winds are expected to
strengthen near the coast on Sunday. Therefore, A Small Craft
Advisory is in effect for the Laguna Madre on Sunday. Sustained
winds of 20 to 25 knots with gusting around 30 knots are expected
with Gulf seas building to 6 to 8 feet by Sunday afternoon.
(Monday through Friday)...Small Craft Advisories will likely need
to be extended for the start of the long term period due to the
tightening of the pressure gradient along the lower Texas coast. A
few gale-force gusts can't be ruled out Monday morning. Seas will
build to 7 to 9 feet Sunday night into Monday and gradually
diminish Monday night into Tuesday. Another cold front arrives
Thursday morning, causing adverse marine conditions through at
least Thursday afternoon. A slight chance of rain is also possible
ahead of the front Wednesday night.
&&
.FIRE WEATHER...
Issued at 153 PM CST Sat Jan 14 2023
Rest of Today and Sunday...Fine fuels such as grass remain either
freeze- cured or very dry. While minimum relative humidity values
will generally range from 25-45% today, light and variable winds
transitioning to a modest onshore flow should preclude elevated
fire weather conditions. For Sunday, minimum relative humidity
values are actually forecast to be slightly higher, ranging about
30-50% from west-to-east across the CWA. However, strong southerly
winds will develop, especially along and east of U. S. Highway
281. Current RH/wind forecast, coupled with Texas A&M Forest
Service indication of High to Very High fire danger on Sunday, is
likely to require a Fire Danger Statement (RFD). Portions of
Cameron and Willacy counties will have to be watched for 20-ft.
sustained winds reaching 25mph, which would lead to Red Flag
Warning criteria potentially being reached for a few hours in
those areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 72 59 77 65 / 0 0 0 0
HARLINGEN 72 56 79 65 / 0 0 0 0
MCALLEN 74 57 80 63 / 0 0 0 0
RIO GRANDE CITY 74 53 83 58 / 0 0 0 0
SOUTH PADRE ISLAND 66 63 72 67 / 0 0 0 0
BAYVIEW/PORT ISABEL 69 58 77 65 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 9 AM to 9 PM CST Sunday for GMZ130-132-
135.
Small Craft Advisory until 6 AM CST Monday for GMZ150-155-170-
175.
&&
SHORT TERM...63
LONG TERM....67
AVIATION...68Hazardous weather outlook, Jan 14, 4:44 PM CST, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 444 PM CST Sat Jan 14 2023 TXZ248>255-351-353>355-451-454-455-152245- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 444 PM CST Sat Jan 14 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight An elevated rip current risk can be expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated rip current risk will be possible Sunday through Monday and again on Wednesday and Thursday. A Wind Advisory may be needed for the mid and lower Rio Grande Valley on Sunday. A brief Red Flag Warning may be needed Sunday afternoon. Elevated fire weather conditions may develop once again on Monday afternoon and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-152245- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 444 PM CST Sat Jan 14 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small Craft Advisories will be in effect starting at midnight tonight for Gulf of Mexico waters out 60 nautical miles. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories will be in effect through 6 AM Monday for Gulf of Mexico waters out 60 nautical miles. A Small Craft Advisory will be in effect for the Laguna Madre from 9 AM to 9 PM Sunday. Additional Small Craft Advisories may be needed Monday across the bay, and again Wednesday or Thursday afternoons, mainly across offshore Gulf of Mexico waters beyond 20 nautical miles. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jan 15, 2:17 AM CST, 20 minutes before
Special Weather Statement National Weather Service Brownsville TX 217 AM CST Sun Jan 15 2023 TXZ248>250-252-353-160100- Zapata-Jim Hogg-Brooks-Starr-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Rio Grande City, Roma, and San Manuel 217 AM CST Sun Jan 15 2023 ...GUSTY SOUTHERLY WINDS ARE EXPECTED TODAY... A strong low level jet will mix down to the surface this morning causing southerly winds to gust up to 35 mph across Zapata, Jim Hogg, Brooks, Starr, and northern Hidalgo counties. These winds will be the strongest from around 10 AM to 4 PM today. Secure any outdoor decorations or objects that may get tossed around by the wind, and high profile vehicles should be driven with caution, especially on east-to-west oriented roads. Soria
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:49 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 38 hr |
| Jan 15, 3:49 AM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.